Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 60, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2017, 8:05 PM CDT for Fayette County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 8:05 PM CDT (01:05 UTC)
- Expired
- Apr 10, 2017, 8:19 PM CDT
- In force
- 14 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Fayette County, IL
The radar
The Lincoln radar (KILX), 116 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
622
WUUS53 KLSX 110105
SVRLSX
ILC051-110130-
/O.NEW.KLSX.SV.W.0060.170411T0105Z-170411T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
805 PM CDT MON APR 10 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Fayette County in south central Illinois...
* Until 830 PM CDT.
* At 804 PM CDT, a severe thunderstorm was located over Ramsey,
moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Ramsey, Wrights Corner, Herrick, Bingham and Bayle City.
This also includes Ramsey Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3903 8918 3920 8925 3922 8920 3922 8881
3909 8881
TIME...MOT...LOC 0104Z 251DEG 27KT 3914 8913
HAIL...1.00IN
WIND...<50MPH
$$
Carney1 follow-up statement
814
WWUS53 KLSX 110119
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
819 PM CDT MON APR 10 2017
ILC051-110129-
/O.CAN.KLSX.SV.W.0060.000000T0000Z-170411T0130Z/
Fayette IL-
819 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAYETTE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
LAT...LON 3903 8918 3920 8925 3922 8920 3922 8881
3909 8881
TIME...MOT...LOC 0116Z 251DEG 27KT 3918 8899
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:29 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 10, 6:29 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 629 PM CDT Mon Apr 10 2017 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 341 PM CDT Mon Apr 10 2017 The dry line currently stretches from just east of KPPQ to KVIH. Expect to see some TSRA develop along this line over the next few hours as it moves ewd. Still expect a narrow corridor where a few storms may be severe. With somewhat weaker forcing, expect coverage to be more isod to sct. However, for those that develop, expect mode to quickly evolve to linear based on unidirectional hodograph. TSRA shud move ewd out of the area by mid evening leaving the rest of the period dry. Focus then turns to temps for Tues. Generally trended twd a compromise of guidance. Some question on amount of cloud cover, especially over nrn portions of the CWA, remains. The CU field currently over NEB/IA shud remain mainly north of the CWA tomorrow. However, some of the latest guidance just filtering in wud suggest greater cloud cover further south. Tilly .LONG TERM... (Tuesday Night through Next Monday) Issued at 341 PM CDT Mon Apr 10 2017 Surface ridge to build into the region Tuesday night with drier weather through Wednesday evening. As ridge moves off to the east on Wednesday, warm southerly winds to return once again with highs in the upper 60s to low 70s. By Wednesday night, active springtime pattern will return with chances of showers and storms every couple of days. Frontal boundary associated with this system will eventually stall out just south of forecast area during the day on Thursday, then lift back north as a warm front Friday/Friday night. So best chances of rain will be late Wednesday night/Thursday morning and another round on Friday as front lifts back north of forecast area. Extended models are in pretty good agreement for a brief break in the rain Friday night. Then more intense cold front to move through Saturday night through Sunday, with several rounds of showers and storms. Dry weather to return Sunday night and Monday. As for temperatures through the period, will see highs in the 70s to low 80s, before cooling back down to the mid 60s to mid 70s next Monday. Byrd && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 628 PM CDT Mon Apr 10 2017 Cold front is currently moving across the St. Louis metro area, and isolated thunderstorms may affect KCPS early on in the TAF period. It is possible that low clouds over northwest Missouri will move east and southeast into the TAF sites tonight. However, it seems more likely that it will stay north of the area and that the terminals will stay dry and VFR through the period. SPECIFICS FOR KSTL: Dry and VFR conditions are expected through the period with west to northwest winds. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 10, 3:41 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 341 PM CDT Mon Apr 10 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 341 PM CDT Mon Apr 10 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated strong to severe thunderstorms are possible through early this evening for the Saint Louis metro area and areas to the south and east as a cold front moves through. Large hail and damaging winds are the main severe threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through early this evening for the Saint Louis metro area and areas to the south and east. Byrd
In the hours before
Local storm report, Apr 10, 6:59 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL COLLINSVILLE 38.68N 90.00W
04/10/2017 E0.50 INCH MADISON IL TRAINED SPOTTER
&&
JCLocal storm report, Apr 10, 7:13 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
713 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL TROY 38.74N 89.89W
04/10/2017 E0.75 INCH MADISON IL TRAINED SPOTTER
&&Local storm report, Apr 10, 7:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL SAINT JACOB 38.72N 89.77W
04/10/2017 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
JCLocal storm report, Apr 10, 7:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL SHILOH 38.56N 89.91W
04/10/2017 M0.25 INCH ST. CLAIR IL AMATEUR RADIO
&&
JCSpecial weather statement, Apr 10, 7:47 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service St Louis MO
747 PM CDT MON APR 10 2017
ILZ065-110115-
Fayette IL-
747 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE COUNTY UNTIL 815
PM CDT...
At 747 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ramsey, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ramsey, Wrights Corner, Herrick, Bingham and Bayle City.
This also includes Ramsey Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3906 8925 3921 8925 3922 8922 3922 8881
3907 8881
TIME...MOT...LOC 0047Z 257DEG 26KT 3914 8917
CarneyLocal storm report, Apr 10, 7:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL MOUNT OLIVE 39.07N 89.73W
04/10/2017 E1.00 INCH MACOUPIN IL TRAINED SPOTTER
LARGEST HAIL 1 INCH...AVERAGE 0.5 INCH.
&&
JCThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:47 PM CDT | Special Weather Statement | LSX | Fayette | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.